MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR® ECO DIAGNOSTIC ULTRASOUND CATHETE; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR® ECO DIAGNOSTIC ULTRASOUND CATHETE; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number SNDSTR10
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation - paroxysmal ablation procedure with a soundstar® eco diagnostic ultrasound catheter and after the knob was rotated, it could not be automatically return to the initial position and needed to be corrected manually.However, the medical team then confirmed that they were unable to manually rotated the deflecting knobs at all.The curve would also refuse to straighten itself when releasing the locking mechanism.No further details were provided regarding troubleshooting of the device or completion of the procedure.No patient consequences were reported.
 
Additional Manufacturer Narrative
On 2-jul-2025, the bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 03-oct-2025, the product investigation was completed.It was reported that a patient underwent an atrial fibrillation - paroxysmal ablation procedure with a soundstar® eco diagnostic ultrasound catheter and after the knob was rotated, it could not be automatically return to the initial position and needed to be corrected manually.However, the medical team then confirmed that they were unable to manually rotated the deflecting knobs at all.The curve would also refuse to straighten itself when releasing the locking mechanism.No further details were provided regarding troubleshooting of the device or completion of the procedure.No patient consequences were reported.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and deflection test of the returned device were performed.Visual inspection revealed no damage or anomalies on the device.A deflection test was performed, and the device was deflecting within specifications; when the curve was unlocked the curve would not go back to neutral position automatically, but it could be released by manually adjusting the deflection knob; however, the locking knob required additional force to operate, but the functionality was confirmed to be normal.For this reason, the device was dissected and inspected, and stress marks were observed on the neoprene washer.Dimensional measurement was performed, and the washer was thicker than usual but remained within defined manufacturing specifications at the time.A device history record evaluation was performed for the finished device number (b)(6), and no internal actions related to the reported condition were identified.The deflection issue reported by the customer was confirmed.The potential cause of the stiffness could be related to the thickness of the neoprene washer.The instructions for use (ifu) contain the following information rotate the steering knobs.The steering function should be smooth.The catheter tip should flex in a corresponding direction.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SOUNDSTAR® ECO DIAGNOSTIC ULTRASOUND CATHETE
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22186531
Report Number2029046-2025-01898
Device Sequence Number15600548
Product Code OBJ
UDI-Device Identifier10846835000139
UDI-Public(01)10846835000139(17)260123(10)S1547303
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K070242
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2026
Device Catalogue NumberSNDSTR10
Device Lot NumberS1547303
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2025
Supplement Date Received by Manufacturer07/02/2025
10/03/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date07/28/2025
10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown